MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5MM LOW PROFILE HEX SCREW 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 6.5MM LOW PROFILE HEX SCREW 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 7030-6530
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Surgeon notified rep that x-rays 1 week post op show a screw passed completely through the acetabular shell in the patient's right hip.It is not known at the time of report if the screw was implanted that way.The surgeon has not reported a plan to revise the patient at the time of report.Update 20 may, 2019: medical review confirmed the event and confirmed malposition of the screw as a root cause of the event.
 
Additional Manufacturer Narrative
An event regarding a screw passing completely through a shell involving a trident ii screw was reported.Medical review confirmed that the screw was malpositioned.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted -medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: malposition of a bone screw as used for supplemental screw fixation was caused by applying the screw in a rather oblique direction relative to the optimum.This caused the screw to cut through the sharp edge of the screw hole due to a local overload condition by point contact and thus become located behind the cup shell.It has lost the functionality but harm is not be expected, neither in short nor in long term due to its stable condition in the bone and the high biocompatibility of the materials involved.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: malposition of a bone screw as used for supplemental screw fixation was caused by applying the screw in a rather oblique direction relative to the optimum in a cup shell with malposition due to excessive anteversion with low inclination.This caused the screw head to cut through the sharp edge of the screw hole due to a local overload condition by point contact and thus become located behind the cup shell.It has lost the functionality but harm is not be expected, neither in short nor in long term due to its stable condition in the bone and the high biocompatibility of the materials involved.No further investigation for this event is required at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
6.5MM LOW PROFILE HEX SCREW 30MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8637436
Report Number0002249697-2019-02088
Device Sequence Number2211855
Product Code LPH
UDI-Device Identifier07613327345063
UDI-Public07613327345063
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7030-6530
Device Lot Number5T7A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR